« Previous Page

Overdose

Overdose

An overdose happens when a person takes more than the normal or recommended amount of something, usually a drug. An overdose can result in harmful symptoms or death.

Taking too much of something on purpose is called an intentional or deliberate overdose. If the overdose happens by mistake, it is called an accidental overdose.

Last Revised: January 5, 2012

Author: Healthwise Staff

Medical Review: Adam Husney, MD - Family Medicine & Peter Monti, PhD - Alcohol and Addiction

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

× Alternate Text